i am 26 years old. i had two transplants about 4 years ago. i was diagnosed with primary biliary cirrhosis. i had a splenectomy and had my gallbladder removed as well. at some point before the transplant i had a gran maul seizure.
one of my doctors mentioned a high buildup of ammonia and briefly stated a test could be done to tell if i had anything going on from that. I never had that test. I was on disability for about 2 and a half to 3 years after the surgery. they took me off because it time for me to be getting better and getting back to a normal life. I do not lead a normal life today. My mind is hazy, my memory is so bad and my concentration is horrible. i have conctant numbness in my toes and i have some random muscle spasms. I do not know much about hepatic encephalopathy but i stumbled across it while trying to google my symptoms. Is it possible for me to have permanent brain damage or something ? i do not feel right and i have been waiting to get back "with it" and i just cannot. please help
the liver condition could not have been due to PBC as this only affects older women. i do not think that you have residual neurological deficit from prior to the transplant. Prograf can cause memory disturbance and numbness as well as other neurological sequelae. If you are taking it, they may want to decrease the dose if possible.
I know it isn't a normal diagnosis but that is what I was diagnosed with. My gastro doctor was a former hepatologist and I had a specialist from Shands. They also had never seen someone my age with such advanced liver disease, they asked me if I had oriental relatives or any link to china or if I had ever even been there. Im mot of oriental desent and i have never been there.They assumed I was born with it and it was overlooked as a baby.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.